MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number 4135105
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recx2384 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter broke at the height of the hub.It was stated there were no impacts on the patient, such as death and other similar risks, but the damage to the product and, in a way, the delay in delivering the therapy.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one segment of digital video depicting a 5fr s/l per-q-cath catheter.Usage residues were observed on the visible portion of the catheter, which included the luer adapter, molded joint and several centimeters of catheter shaft.The luer was accessed by a luer-lock syringe.During flushing, a spraying leak was visible just proximal of the suture wings.While leakage was clearly visible in the submitted video, inspection of the video was insufficient to identify the cause of the leakage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and tensile damage.
 
Event or Problem Description
It was reported that the catheter broke at the height of the hub.It was stated there were no impacts on the patient, such as death and other similar risks, but the damage to the product and, in a way, the delay in delivering the therapy.Add info rcvd : insertion on (b)(6) 2021, msd inserted catheter, when the insert was flushed to test the catheter permeability, it was observed that the tube was ruptured, which was not observed when filling the catheter before insertion.

Brand Name
PER-Q-CATH PLUS PICC WITH STIFFENING STYLET WIRE 5F (SINGLE-LUMEN)(65CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11744842
Report Number3006260740-2021-01586
Device Sequence Number4319045
Product Code LJS
UDI-Device Identifier00801741074905
UDI-Public(01)00801741074905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number4135105
Device Lot NumberRECX2384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;